Multipeak solutions to the Bahri-Coron problem in domains with a shrinking hole. (English) Zbl 1236.35044

Summary: We construct positive and sign changing multipeak solutions to the pure critical exponent problem in a bounded domain with a shrinking hole, having a peak which concentrates at some point inside the shrinking hole (i.e. outside the domain) and one or more peaks which concentrate at interior points of the domain. These are, to our knowledge, the first multipeak solutions in a domain with a single small hole.


35J60 Nonlinear elliptic equations
35J25 Boundary value problems for second-order elliptic equations
35B33 Critical exponents in context of PDEs
47J30 Variational methods involving nonlinear operators
58E05 Abstract critical point theory (Morse theory, Lyusternik-Shnirel’man theory, etc.) in infinite-dimensional spaces
35R05 PDEs with low regular coefficients and/or low regular data
Full Text: DOI


[1] Aubin, T., Problemes isoperimetriques et espaces de Sobolev, J. differential geom., 11, 573-598, (1976) · Zbl 0371.46011
[2] Bahri, A., Critical points at infinity in some variational problems, Pitman res. notes math. ser., vol. 182, (1989), Longman Harlow · Zbl 0676.58021
[3] Bahri, A.; Coron, J.M., On a nonlinear elliptic equation involving the critical Sobolev exponent: the effect of the topology of the domain, Comm. pure appl. math., 41, 253-294, (1988) · Zbl 0649.35033
[4] Ben Ayed, M.; El Mehdi, K.; Hammami, M., A nonexistence result for Yamabe type problems on thin annuli, Ann. inst. H. Poincaré anal. non linéaire, 19, 715-744, (2002) · Zbl 1130.35335
[5] Bianchi, G.; Egnell, H., A note on the Sobolev inequality, J. funct. anal., 100, 18-24, (1991) · Zbl 0755.46014
[6] Caffarelli, L.; Gidas, B.; Spruck, J., Asymptotic symmetry and local behaviour of semilinear elliptic equations with critical Sobolev growth, Comm. pure appl. math., 42, 271-297, (1989) · Zbl 0702.35085
[7] Clapp, M.; Pacella, F., Multiple solutions to the pure critical exponent problem in domains with a hole of arbitrary size, Math. Z., 259, 575-589, (2008) · Zbl 1143.35052
[8] Clapp, M.; Weth, T., Minimal nodal solutions of the pure critical exponent problem on a symmetric domain, Calc. var. partial differential equations, 21, 1-14, (2004) · Zbl 1097.35048
[9] Clapp, M.; Weth, T., Two solutions of the bahri – coron problems in punctured domains via the fixed point transfer, Commun. contemp. math., 10, 81-101, (2008) · Zbl 1157.35048
[10] Coron, J.M., Topologie et cas limite des injections de Sobolev, C. R. acad. sci. Paris ser. I math., 299, 209-212, (1984) · Zbl 0569.35032
[11] del Pino, M.; Felmer, P.; Musso, M., Two-bubble solutions in the super-critical bahri – coron’s problem, Calc. var. partial differential equations, 16, 2, 113-145, (2003) · Zbl 1142.35421
[12] Hofer, H., The topological degree at a critical point of mountain-pass type, (), 501-509
[13] Kazdan, J.; Warner, F.W., Remarks on some quasilinear elliptic equations, Comm. pure appl. math., 28, 567-597, (1975) · Zbl 0325.35038
[14] Lewandowski, R., Little holes and convergence of solutions of \(- \operatorname{\Delta} u = u^{(N + 2) /(N - 2)}\), Nonlinear anal., 14, 873-888, (1990) · Zbl 0713.35008
[15] Li, G.; Yan, S.; Yang, J., An elliptic problem with critical growth in domains with shrinking holes, J. differential equations, 198, 275-300, (2004) · Zbl 1086.35046
[16] Musso, M.; Pistoia, A., Sign changing solutions to a nonlinear elliptic problem involving the critical Sobolev exponent in pierced domains, J. math. pures appl., 86, 510-528, (2006) · Zbl 1215.35070
[17] Musso, M.; Pistoia, A., Persistence of Coron’s solutions in nearly critical problems, Ann. sc. norm. super. Pisa cl. sci., 6, 2, 331-357, (2007) · Zbl 1147.35041
[18] Musso, M.; Pistoia, A., Sign changing solutions to a bahri – coron’s problems in pierced domains, Adv. differential equations, 21, 1, 295-306, (2008) · Zbl 1157.35049
[19] Palais, R., The principle of symmetric criticality, Comm. math. phys., 69, 19-30, (1979) · Zbl 0417.58007
[20] Pohožaev, S.I., On the eigenfunctions of the equation \(\operatorname{\Delta} u + \lambda f(u) = 0\), Dokl. akad. nauk SSSR, 165, 36-39, (1965), (in Russian)
[21] Rey, O., Sur un probléme variationnel non compact: l’effect de petits trous dans le domain, C. R. acad. sci. Paris Sér. I math., 308, 349-352, (1989) · Zbl 0686.35047
[22] Rey, O., The role of the Green’s function in a nonlinear elliptic equation involving the critical Sobolev exponent, J. funct. anal., 89, 1-52, (1990) · Zbl 0786.35059
[23] Spanier, E.H., Algebraic topology, (1966), McGraw-Hill New York · Zbl 0145.43303
[24] Talenti, G., Best constants in Sobolev inequality, Ann. mat. pura appl., 110, 353-372, (1976) · Zbl 0353.46018
[25] Willem, M., Minimax theorems, Progr. nonlin. differential equations appl., vol. 24, (1996), Birkhäuser Boston Boston, MA · Zbl 0856.49001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.